Took 4 finasteride doses, struggling to come to terms.

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? UK

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google/Youtube (Kevin Mann, Hair Loss Show, etc.)

What is your current age, height, weight? Early twenties 5’11" 185 lbs

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 0.5mg a day

What condition was being treated with the drug? Hair loss

For how long did you take the drug (weeks/months/years)? 4 days

How old were you, and WHEN (date) did you start the drug? Early twenties, April 1, 2020

How old were you when you quit, and WHEN (date) did you quit? April 4, 2020

How did you quit (cold turkey or taper off)? Cold turkey

How long into your usage did you notice the onset of side effects? Problems from first day, then bad brain fog attack and impotence on fourth (and final) day.

What side effects did you experience that have yet to resolve since discontinuation? Very slight brain fog leftover, plus some genital shrinkage.

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
[ x] Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
[x ] Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
[x ] Difficulty Focusing / Concentrating
Confusion
[x ] Memory Loss / Forgetfulness
[x ] Stumbling over Words / Losing Train of Thought
[x ] Slurring of Speech
[ x] Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
[x ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
[x ] Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
[x ] Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

Hello everyone. I know there are people with far worse stories than mine here, but I am still struggling to come to terms with the fact that there may be permanent side effects from the very brief amount of this drug that I took.

I only took finasteride for four days. I had brain fog (that I didn’t recognise as being that) for two days, which got worse, followed by a genuine brain fog attack where I wasn’t even meaningfully self-aware for a while on the fourth day. I stopped taking the drug, but that night I also found I had complete impotence (watery semen had been present for the prior four days, and has since gone back 80-90% to normal). During the following week my brain fog dissipated and I became able to have erections (including morning ones, and at least one spontaneous one. Not sure as to my actual libido but I think it’s still the same as pre-fin. However I don’t get properly hard anymore, sort of 80% of the way there, and have to keep “willing” it to stay that hard anyway. And it’s at about 80% thickness compared to pre-fin also. My actual orgasms seem to come more suddenly as well, as if I am less in control compared to before. All this might have gotten slightly better over the last month or so, but so slightly that I haven’t noticed, and indeed it sometimes seems to wax and wane, getting worse then better, particularly in relation to my mind, which sometimes seems basically completely normal, and sometimes makes me paranoid that I’m suffering from continued low-level brain fog. I think I would feel comfortable saying that I am at 85-90% of where my mental acuity and alertness were previously.

I thought I had bad damage to my vision also, but I went to the opticians and they told me that while I did have astigmatism, that must have been there before and wasn’t something that finasteride could have caused – more likely that the brain fog attack simply made me conscious of it through becoming hyper-aware of how my mind and senses were doing.

Had a tiny bit of tinnitus also, which has not come back. Am very much into art, music, film, literature, so have been paranoid about my emotional engagement in that sort of stuff being blunted, but I don’t think it has, which potentially bodes well for my fears of brain fog.

Still, I am very nervous and upset (particularly about my suspicions of brain fog, which make me think I have needlessly ruined the standard of consciousness for the rest of my life). Part of me thinks that if it wasn’t for the observable genital issues, I wouldn’t even think there was anything wrong my mind, and my fears of slight brain fog are just me imagining things. If anyone has a similar experience and can suggest a recovery timeline, or can confirm for me that it is possible to have lasting genital effects but to completely recover psychologically, that would give me some real peace of mind.

Best wishes to you all.

Hi mate. Welcome to our forum. It’s early days for you so you there is a good chance you will recover quickly. I took 16 tablets back in December and still suffer from brain fog, etc.
Can you report your side effects to the government’s yellow card scheme please
https://yellowcard.mhra.gov.uk/

It’s early and you took a very powerful drug. Try not analyze every little thing or change for the next few months or you’ll just go crazy. Things will fluctuate. I recovered after 10 doses but it took about 3 -4 months and it felt like 1 step forward, half a step back the whole way. I had the same issue with the less control you talk of and that went away also. I didn’t really do anything to recover other than just give it time and let it work it’s way out of my system.

Thanks for this – did you recover 100%?. Could you notice your brain fog get better alongside genital issues?

Hey man, I’m early 20’s as well. I took finasteride for about two months. My penis has got gradually worse over the last year and in the last couple of months my memory has gotten worse.

If you want to talk at all I’m here to share my experience.

I’m sorry to hear that. How long was it between you (presumably) realised things were bad and stopped the drug, and things started to get worse again? Has anything gotten better? Is it just your memory or your conscious everyday experience that feels foggy?